Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 24, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Dec 26, 2021, 9:22 PM EST for 96 counties in Georgia. It took effect at Dec 26, 2021, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 9:22 PM EST (02:22 UTC)
- In effect from
- Dec 26, 2021, 10:00 PM EST
- Expired
- Dec 27, 2021, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS72 KFFC 270222 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 922 PM EST Sun Dec 26 2021 GAZ038-039-049>051-059>062-066>076-078>086-089>098-102>113-271030- /O.NEW.KFFC.FG.Y.0024.211227T0300Z-211227T1400Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 922 PM EST Sun Dec 26 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...Until 9 AM EST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog are expected to develop over the next few hours over portions of north and central Georgia creating hazardous driving conditions overnight through mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
816 WWUS72 KFFC 270628 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 128 AM EST Mon Dec 27 2021 GAZ001>009-011>016-019>025-027-030>037-041>048-052>058-271400- /O.EXA.KFFC.FG.Y.0024.000000T0000Z-211227T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 128 AM EST Mon Dec 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibilities of one-quarter of a mile or less in dense fog. * WHERE...Portions of central, north central, northeast, northwest and west central Georgia. * WHEN...Until 9 AM EST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog are expected to develop over the next few hours over portions of north and central Georgia creating hazardous driving conditions overnight through mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ038-039-049>051-059>062-066>076-078>086-089>098-102>113-271400- /O.CON.KFFC.FG.Y.0024.000000T0000Z-211227T1400Z/ Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 128 AM EST Mon Dec 27 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibilities of one-quarter of a mile or less in dense fog. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...Until 9 AM EST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog are expected to develop over the next few hours over portions of north and central Georgia creating hazardous driving conditions overnight through mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
583 WWUS72 KFFC 271344 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 844 AM EST Mon Dec 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271500- /O.EXT.KFFC.FG.Y.0024.000000T0000Z-211227T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 844 AM EST Mon Dec 27 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibilities of one-quarter of a mile or less in dense fog. * WHERE...Portions of central, east central, north central, northeast, southeast and west central Georgia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog are expected to develop over the next few hours over portions of north and central Georgia creating hazardous driving conditions overnight through mid morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
238 WWUS72 KFFC 271502 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1002 AM EST Mon Dec 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271615- /O.EXP.KFFC.FG.Y.0024.000000T0000Z-211227T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1002 AM EST Mon Dec 27 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities will continue to gradually improve across the area through late morning. The Dense Fog Advisory has thus been allowed to expire. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 26, 6:53 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 26, 6:53 PM EST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 653 PM EST Sun Dec 26 2021 .PREV DISCUSSION... /Issued 231 PM EST Sun Dec 26 2021/ SHORT TERM /Tonight through Monday Night/... No big changes expected for the overall pattern. The forecast area remains in a broad west to southwest upper flow as the upper ridge stays centered to our south. Plenty of low level moisture will continue to be advected across the area. This should result in morning clouds and fog with a slow improvement during the afternoon. This pattern will also result in above normal temperatures area wide. A frontal boundary may drift into the OH/TN valley region Monday and Monday night. This could produce a few showers for far north GA during that time. With confidence low on the evolution of this feature...have kept the pops at only slight chance for the far north Monday and again late Monday night. With no real change in air mass...expect areas of fog to develop again later tonight. Will hold off on any advisories at this time. 41 LONG TERM /Tuesday through Sunday/... By Tuesday the front approaches and we see another spike in temperatures as warm air surges out of the gulf. Highs will be in the low to mid 70s across the region with dewpoints in the 60s. Chance for precip begins in the afternoon, before becoming likely during the overnight hours and into Wednesday morning and gradually filling in from the NW towards the SE. A few of these storms would be strong to severe on Wednesday as the front pass through, especially in areas of west/central GA where instability is anticipated to peak around 1000J/kg. Bulk shear is relatively low though and any storm that does make it to the severe threshold will be moving into an environment that is less suitable to keep thunderstorm activity going. As a result, we are not anticipating a widespread severe weather outbreak. After the front sinks through it stalls across central GA setting us up for a wet second half of the week. Temperatures will likely remain above normal in the mid 60s to low 70's but there is the potential for some areas to get greater than 2.5" of rain next week. Some isolated areas, especially across northern GA, could see higher totals. Models are in pretty good agreement that this pattern will stick around until another front sweeps through towards the end of next weekend. While it's still too far out to get a good handle on it, there are some indications that the ingredients for some strong to severe storms could be present during that time. We'll continue to monitor the forecast throughout the week and note any changes with this system. Vaughn && .AVIATION... 00Z Update... VFR and patchy MVFR will deteriorate overnight to IFR/MVFR conditions between 06-09Z with fog and low CIGs setting up. It will be slow to improve with SCT-BKN MVFR by 20Z. Winds will remain out of the SW at 5-10kts through the period. //ATL Confidence...00Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 55 72 58 73 / 10 10 10 30 Atlanta 57 72 59 73 / 10 10 10 30 Blairsville 50 66 53 67 / 10 20 20 40 Cartersville 56 72 58 73 / 10 10 10 40 Columbus 57 75 60 76 / 5 10 10 20 Gainesville 55 69 58 71 / 10 10 10 40 Macon 55 75 59 76 / 5 10 10 10 Rome 57 72 58 74 / 10 10 20 40 Peachtree City 56 72 58 74 / 10 10 10 30 Vidalia 57 75 60 77 / 5 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Vaughn AVIATION...Atwell
Hazardous weather outlook, Dec 26, 11:50 AM EST, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EST Sun Dec 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EST Sun Dec 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance of thunderstorms Wednesday across north Georgia and across both north and central Georgia on Thursday. Primary threats are heavy rain, strong, gusty winds and occasional lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.